I kept drinking water all day. I kept peeing but the swelling did not go down in Legs. id I drink too much water. I had 80 Oz of water over 5 hours.
If you do not have heart failure, you should drink 6 to 8 (8 ounce) glasses of water spread out through the day. Drinking too much water can deplete important electrolytes and make you sicker. You need to keep your legs elevated as much as you can for the swelling to go down.
Lasix is usually prescribed because there’s too much water in the body. No need to try to drink extra. Drinking more water will just make it harder to get the water out with lasix.
I would recommend drinking as much water, along with a low to zero calorie electrolyte drink, as possible. This will help to replenish any secreted “needed electrolytes” via urination. If you don’t drink enough liquids, your body will fight against itself producing even higher amounts of natural anti-diuretic hormones, such as aldosterone. I would recommend always trying to drink the equivalent as to what is coming out. It sounds strange and the opposite of what one would think, yet by drinking lots of liquids, it will encourage your body to produce natural diuretic hormones to help to eliminate unwanted and stored fluid within the body. It will help the lasix to work even better. If your bodies feels that it isn’t getting enough fluid, it will do all it can to conserve/store it even moreso... thus the production of the anti-diruretic stress hormones. God Bless!!
- Furosemide Information for Consumers
- Furosemide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Furosemide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Mar 2013 • 1 answer
Furosemide - my doctor gave me these to loose weight I don't see anywhere that they are a water pill
Updated 20 May 2015 • 3 answers
Updated 7 Jan 2016 • 1 answer
Updated 28 Oct 2017 • 2 answers
I am taking amlodipine and my feet ankles and legs keep swelling... can I just stop taking this med?
Updated 20 Dec 2018 • 4 answers